Florida, 2017

Wildfire in Florida, April 1, 2017

April 1, 2017 · NWS JAX · 1 event in 1 county or zone

An extended period of dry weather and warm temperatures support wildfire growth.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An extended period of dry weather and warm temperatures support wildfire growth.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 1, 8:26 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 1, 8:26 AM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
926 AM EDT Sat Apr 1 2017

.UPDATE...
Patchy fog south of Gainesville to Marion County this morning has
scattered out. A weak frontal boundary will continue to push
through south Florida today. Light northwesterly flow will prevail
across the interior through the day, with a light onshore flow
developing this afternoon for the east coast as the sea breeze
moves inland. Temperatures will be above normal once again, with
highs in the upper 70s to near 80 for the east coast and the mid
to upper 80s inland.

&&

.AVIATION...
VFR conditions are expected through the period. Light
northwesterly winds this morning will become onshore for the east
coast TAF sites this afternoon as the east coast sea breeze moves
inland. Clear/sunny skies are forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  53  85  61 /   0   0   0   0
SSI  77  61  76  65 /   0   0   0   0
JAX  85  57  84  64 /   0   0   0   0
SGJ  80  59  81  66 /   0   0   0   0
GNV  88  54  89  63 /   0   0   0   0
OCF  87  54  90  63 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Walker
Hazardous weather outlook, Apr 1, 5:10 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
610 AM EDT Sat Apr 1 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-021000-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
610 AM EDT Sat Apr 1 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Patchy dense fog will affect inland areas of northeast Florida
early this morning. Local visibility of one quarter mile or less
is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms are expected Monday through Thursday.
Strong to severe storms are possible on Monday and Thursday.

Small craft advisory conditions are possible over the coastal
waters Monday through Tuesday. Windy conditions are expected
Friday over land with small craft advisory conditions again
over the coastal waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Apr 1, 5:10 AM EST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
610 AM EDT Sat Apr 1 2017

FLZ020>023-030>032-035>037-040-011300-
Hamilton-Suwannee-Columbia-Baker-Union-Bradford-Clay-Gilchrist-
Alachua-Putnam-Marion-
Including the cities of Jasper, Jennings, West Lake, Belmont,
White Springs, Houston, Live Oak, McAlpin, Newburn,
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu,
Watertown, Macclenny, Olustee, Lake Butler, Starke, New River,
Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park,
Trenton, Gainesville, Gainesville Airport, Newnans Lake,
Bostwick, Carraway, Palatka, Anthony, Burbank, Ocala,
Ocala Airport, and Weirsdale
610 AM EDT Sat Apr 1 2017

...Areas of Dense Fog across Inland Northeast Florida this morning...

Areas of dense fog this morning across inland Northeast Florida
this morning especially along the I-75 and I-10 corridors.
Visibilities of 1/4 mile or less can be expected. Visibility may
vary drastically over short distances and be near or below a
quarter mile especially near recent wildfire activity where it may
mix with smoke at times. Visibilities will improve during the
mid- morning hours a few hours after sunrise.

Motorists should remain alert for sudden changes in visibility,
especially in low spots and near marshes, rivers, creeks or lakes
and near recent wildfire activity.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Marion

When
April 1, 11:00 AM EST
Where
Marion forecast zone
Reported by
Park/Forest Service

The NE 212th Street Wildfire was 700 acres and 25% contained. About 40 homes were evacuated. One shed and 3 hunting cabins were burned and destroyed.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691017.